Alert archive / Puerto Rico / Tropical Storm Warnings in 2011

Tropical Storm Warning 1009, NWS JSJ

August 20, 2011

NWS JSJ issued this tropical storm warning at Aug 20, 2011, 6:45 PM CDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2011, 6:45 PM CDT (23:45 UTC)
Expired
Aug 22, 2011, 10:05 PM CDT
In force
51 hr
Issued by
NWS JSJ

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this tropical storm warning went out at Aug 20, 3:19 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 20, 3:19 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
419 PM AST SAT AUG 20 2011

.SYNOPSIS...A TROPICAL DISTURBANCE...LOCATED ABOUT 250 MILES EAST
OF THE LESSER ANTILLES THIS AFTERNOON...IS EXPECTED TO MOVE WEST TO
WEST NORTHWEST DURING THE NEXT COUPLE OF DAYS AND HAS A HIGH
CHANCE OF BECOMING A TROPICAL CYCLONE. THIS SYSTEM IS FORECAST TO
ENTER THE EASTERN CARIBBEAN SUNDAY...THEN TRACK NEAR THE LOCAL
AREA LATER SUNDAY AFTERNOON AND NIGHT THROUGH MONDAY.

&&

.DISCUSSION...ISOALTED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPED ACROSS THE WEST INTERIOR SECTIONS OF PUERTO RICO. MOST
OF THESE SHOWERS WILL DISSIPATE AT AROUND SUNSET. THIS DRY AIRMASS
WILL LIMIT THE SHOWER DEVELOPMENT THROUGH THIS EVENING.

A LARGE AND STRONG TROPICAL WAVE NOW LOCATED EAST OF THE LESSER
ANTILLES WILL CONTINUE TO MOVE WEST NORTHWEST AT AROUND 20 MPH.
THE OUTER BANDS WILL BEGIN TO AFFECT THE ANEGADA PASSAGE LATER
THIS AFTERNOON AND WILL BEGIN TO AFFECT THE U.S. VIRGIN ISLANDS
THROUGH THE OVERNIGHT HOURS. THE BULK OF MOISTURE ASSOCIATED TO
THE TROPICAL WAVE WILL CONTINUE TO MOVE TOWARD THE LOCAL
REGION...GENERATING HEAVY SHOWERS ACROSS THE REGION ON SUNDAY AND
MONDAY...FOR THIS REASON A FLASH FLOOD WATCH WAS ISSUED FOR PR AND
THE USVI.

THE FREQUENCY AND THE INTENSITY OF THE RAINBANDS WILL INCREASE
ACROSS THE REGION THIS SYSTEM MOVES CLOSER AND ACROSS THE LOCAL
REGION. ALSO EXPECT STRONG GUSTY WINDS ASSOCIATED TO THIS BANDS.

ALTHOUGH THE RECONS DID NOT FOUND ANY CLOSE CIRCULATION AT THE
SURFACE LEVEL...RESIDENTS AND VISITORS OF THE U.S. VIRGIN ISLANDS
AND PUERTO RICO ARE ENCOURAGED TO CLOSELY MONITOR THE PROGRESS OF
THIS SYSTEM.

&&

.AVIATION...MAINLY VRF CONDS WILL PREVAIL ACROSS THE LOCAL TAF SITES
THIS EVENING. HOWEVER...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS
WILL BEGIN TO DEVELOP ACROSS TNCM AND TKPK OVERNIGHT WITH PERIODS OF
MVFR OR EVEN IFR CONDITIONS...EARLY IN THE MORNING AS THE LEADING
EDGE OF THE TROPICAL WAVE MOVES ACROSS THESE ISLANDS. THIS MOISTURE
WILL PROPAGATE RAPIDLY TO THE WEST AFFECTING TIST...TISX AND TJSJ
WITH PERIODS OF MVFR OR EVEN IFR CONDITIONS. DURING THE AFTERNOON
HOURS...THIS MOISTURE WILL MOVE ACROSS THE REST OF PUERTO RICO...
AFFECTING TJPS...TJMZ AND TJBQ TOMORROW AFTERNOON.

&&

.MARINE...A LARGE AND STRONG TROPICAL WAVE WIIL GENERATE HAZARDOUS
WIND AND SEA CONDITIONS TO THE REGIONAL WATERS. ALL LOCAL MARINE
INTERESTS SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  87  79  87 /  70  70  70  70
STT  81  87  79  89 /  70  90  90  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
     FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND
     VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND
     VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-
     WESTERN INTERIOR.

VI...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
     FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

72/10
Hazardous weather outlook, Aug 20, 2:28 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
328 PM AST SAT AUG 20 2011

AMZ710>745-PRZ001>013-211930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
328 PM AST SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF THE
LESSER ANTILLES IS FORECAST TO MOVE GENERALLY WESTWARD OVER THE
NEXT SEVERAL DAYS AND APPROACH THE NORTHEAST CARIBBEAN ON SUNDAY.
THE SYSTEM IS MOVING INTO AN ENVIRONMENT THAT IS MORE CONDUCIVE
FOR DEVELOPMENT...AND A TROPICAL CYCLONE COULD FORM OVER THE NEXT
FEW OF DAYS. REGARDLESS OF DEVELOPMENT...HEAVY RAINS AND STRONG
WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. PLEASE REFER
TO OUTLOOKS FROM THE NATIONAL HURRICANE CENTER FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

AMZ715-725-VIZ001-002-211930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
328 PM AST SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF THE LESSER
ANTILLES IS FORECAST TO MOVE GENERALLY WESTWARD OVER THE NEXT
SEVERAL DAYS AND APPROACH THE NORTHEAST CARIBBEAN ON SUNDAY. THE
SYSTEM IS MOVING INTO AN ENVIRONMENT THAT IS MORE CONDUCIVE FOR
DEVELOPMENT...AND A TROPICAL CYCLONE COULD FORM OVER THE NEXT FEW
OF DAYS. REGARDLESS OF DEVELOPMENT...HEAVY RAINS AND STRONG WINDS
ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. PLEASE REFER TO
OUTLOOKS FROM THE NATIONAL HURRICANE CENTER FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:26 PM CDTAreal Flood AdvisoryJSJ2 hr
Aug 20, 2:28 PM CDTFlash Flood WatchJSJ4 days
Aug 20, 3:37 PM CDTSmall Craft AdvisoryJSJ10 hr

Nearby

Tropical Storm Warnings in Puerto Rico, 2011Tropical Storm Warnings in U.S. Virgin Islands, 2011Every tropical storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.